Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Ground states for the prescribed mean curvature equation


Authors: L. A. Peletier and J. Serrin
Journal: Proc. Amer. Math. Soc. 100 (1987), 694-700
MSC: Primary 35J65; Secondary 53A10
DOI: https://doi.org/10.1090/S0002-9939-1987-0894440-8
MathSciNet review: 894440
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss the existence of radial ground states of problem $ ({\text{I}})$, under appropriate restrictions on the bifurcation parameter $ \lambda $ and the exponent $ q$.


References [Enhancements On Off] (What's this?)

  • [1] F. V. Atkinson and L. A. Peletier, Ground states of $ - \Delta u = f(u)$ and the Emden-Fowler equation, Arch. Rational Mech. Anal. 93 (1986), 103-127. MR 823114 (87h:35105)
  • [2] H. Berestycki and P.-L. Lions, Nonlinear scalar field equations. I, Arch. Rational Mech. Anal. 82 (1983), 313-345. MR 695535 (84h:35054a)
  • [3] H. Berestycki, P.-L. Lions, and L. A. Peletier, An ODE approach to the existence of positive solutions for semilinear problems in $ {{\mathbf{R}}^N}$, Indiana Univ. Math. J. 30 (1981), 141-157. MR 600039 (83e:35009)
  • [4] P. Concus and R. Finn, A singular solution of the capillary equation. I, II, Invent. Math. 29 (1975), 143-148, 149-159.
  • [5] T. K. Evers, Numerical search for ground state solutions of a modified capillary equation, M. Sc. Thesis, Dept. of Math., Iowa State Univ., 1985.
  • [6] R. Finn, On the behaviour of a capillary surface near a singular point, J. Analyse Math. 30 (1976), 156-163. MR 0435996 (55:8947)
  • [7] R. H. Fowler, Further studies of Emden's and similar differential equations, Quart. J. Math. Oxford Ser. (2) 2 (1931), 259-288.
  • [8] B. Franchi, E. Lanconelli, and J. Serrin, Esistenza e unicitá degli stati fondamentali per equazoni ellitici quasilineari, Rend. Accad. Naz. Lincei. (in press).
  • [9] W. E. Johnson and L. M. Perko, Interior and exterior boundary value problems from the theory of the capillary tube, Arch. Rational Mech. Anal. 29 (1968), 129-143. MR 0223638 (36:6686)
  • [10] K. McLeod and J. Serrin, Uniqueness of the ground state solution for $ \Delta u + f(u) = 0$, Proc. Nat. Acad. Sci. U.S.A. 78 (1981), 6592-6595. MR 634934 (82k:35029)
  • [11] Z. Nehari, On a non-linear differential equation arising in nuclear physics, Proc. Roy. Irish Acad. 62 (1963), 117-135. MR 0165176 (29:2465)
  • [12] W.-M. Ni and J. Serrin, Non-existence theorems for quasilinear partial differential equations, Rend. Circ. Mat. Palermo (2) 5 (1986).
  • [13] -, Existence and nonexistence theorems for ground states of quasilinear partial differential equations. The anomalous case, Accad. Naz. Lincei. (in press).
  • [14] L. A. Peletier and J. Serrin, Uniqueness of positive solutions of semilinear equations in $ {{\mathbf{R}}^n}$, Arch. Rational Mech. Anal. 81 (1983), 181-197. MR 682268 (84b:35046)
  • [15] -, Uniqueness of non-negative solutions of semilinear equations in $ {{\mathbf{R}}^n}$, J. Differential Equations 61 (1986), 380-397.
  • [16] W. A. Strauss, Existence of solitary waves in higher dimensions, Comm. Math. Phys. 55 (1977), 149-162. MR 0454365 (56:12616)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35J65, 53A10

Retrieve articles in all journals with MSC: 35J65, 53A10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0894440-8
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society